MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY
Catalog Number 828800PL
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Codes Nausea (1970); Dizziness (2194)
Type of Reportable Event Serious Injury
Event or Problem Description
This is linked to mfg report numbers: 3013886523-2023-00189.3013886523-2024-00028.A patient reported a certas valve was implanted on (b)(6) 2023.On (b)(6) 2023, shunt was set at 5.On (b)(6), 2023, the shunt was checked at 4, and was set again to 5.On (b)(6) 2023, the shunt was checked, and found at 4 again, then set to 6.On (b)(6) 2023, the shunt was checked and found at 2, therefore it was set to 5 again.On (b)(6) 2023, a new shunt was placed, and was set on 4.The patient is currently fine when sitting or resting.However, still dizzy and nauseated when getting up.The first shunt was placed on (b)(6) 2023 which was found to be defective.The second shunt was placed on (b)(6) 2023 and was also defective.The third shunt was placed on (b)(6) 2023.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The certas valve was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Dhr - lot6814550, conformed to the specifications when released to stock.Additional information received: name: (b)(6) 60 years old/ female, dob: (b)(6) 1962, date of operation: (b)(6) 2023, date: (b)(6) 2023, preoperative dx: communicating hydrocephalus, post-op diagnosis: communicating hydrocephalus , procedure(s) (lrb): revision of vp shunt (right).Findings: right sided vp shunt revision, non-functioning valve, replacement with a codman certas valve with no antisiphon set to 3, good flow from the proximal catheter, good flow down to 4 cm h20 with the distal catheter.Specimen(s) removed/disposition: * no specimens in log.Complications: none.Drains: none.Disposition: pacu - stable.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE VALVE ONLY
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18664029
Report Number3013886523-2024-00015
Device Sequence Number7317148
Product Code JXG
UDI-Device Identifier10381780521013
UDI-Public(01)10381780521013(17)271130(10)6814550
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828800PL
Device Lot Number6814550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer02/13/2024
03/14/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date02/28/2024
04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale